NCLEX Practice Exam MCQ Quiz!

10 Questions | Total Attempts: 2279

SettingsSettingsSettings
NCLEX Practice Exam MCQ Quiz!

.


Questions and Answers
  • 1. 
    A 6-year-old child with leukemia is hospitalized and is receiving combination chemotherapy. Laboratory results indicate that the child is neutropenic. and the nurse prepares to implement protective isolation procedures. Which interventions would the nurse initiate?
    • A. 

      Restrict all visitors.

    • B. 

      Place the child on a low-bacteria diet.

    • C. 

      Change dressings using sterile technique.

    • D. 

      Encourage the consumption of fresh fruits and vegetables.

    • E. 

      Perform meticulous hand washing before caring for the child.

    • F. 

      Allow fresh-cut flowers in the room as long as they are kept in a vase with fresh water.

  • 2. 
    A 16-year-old child is brought to the emergency department by his mother with a complaint that the child just experienced a tonic-clonic seizure. On arrival in the emergency department, no apparent seizures were occurring. The mother states that her son is taking medication for the seizure disorder. The nurse plans care. knowing that which of the following medications are used for long-term control of tonic-clonic seizures? 
    • A. 

      Diazepam (Valium)

    • B. 

      Alprazolam (Xanax)

    • C. 

      Gabapentin (Neurontin)

    • D. 

      Ethosuximide (Zarontin)

    • E. 

      Carbamazepine (Tegretol)

    • F. 

      Methylphenidate (Ritalin)

  • 3. 
    A child has been diagnosed with meningococcal meningitis. Which of the following isolation techniques is appropriate?
    • A. 

      Enteric precautions

    • B. 

      Neutropenic precautions

    • C. 

      No precautions are required as long as antibiotics have been started.

    • D. 

      Isolation precautions for at least 24 hours after the initiation of antibiotics

  • 4. 
    A client enters the emergency department confused. twitching. and having seizures. His family states he recently was placed on corticosteroids for arthritis and was feeling better and exercising daily. On data collection. he has flushed skin. dry mucous membranes. an elevated temperature. and poor skin turgor. His serum sodium level is 172 mEq/L. Choose the interventions that the health care provider would likely prescribe.
    • A. 

      Monitor intake and output.

    • B. 

      Monitor vital signs.

    • C. 

      Maintain sodium-reduced diet.

    • D. 

      Monitor electrolyte levels.

    • E. 

      Increase water intake orally.

    • F. 

      Administer sodium replacements.

  • 5. 
    A client has died. and a nurse asks a family member about the funeral arrangements. The family member refuses to discuss the issue. The nurse’s appropriate action is to:
    • A. 

      Show acceptance of feelings.

    • B. 

      Provide information needed for decision making.

    • C. 

      Suggest a referral to a mental health professional.

    • D. 

      Remain with the family member without discussing funeral arrangements.

  • 6. 
    A client is scheduled for a myelogram. and the nurse provides a list of instructions to the client regarding preparation for the procedure. Which instructions should the nurse place on the list? 
    • A. 

      Jewelry will need to be removed.

    • B. 

      An informed consent will need to be signed.

    • C. 

      A trained x-ray technician performs the procedure.

    • D. 

      The procedure will take approximately 45 minutes.

    • E. 

      A liquid diet can be consumed on the day of the procedure.

    • F. 

      Solid food intake needs to be restricted only on the day of the procedure.

  • 7. 
    A client with a closed head injury is receiving phenytoin (Dilantin). an anticonvulsant medication. Which of the following would indicate that the client is experiencing side effects related to this medication? 
    • A. 

      Ataxia

    • B. 

      Sedation

    • C. 

      Constipation

    • D. 

      Bleeding gums

    • E. 

      Hyperglycemia

    • F. 

      Decreased platelet count

  • 8. 
    A client with carcinoma of the lung develops the syndrome of inappropriate antidiuretic hormone (SIADH) as a complication of cancer. The nurse anticipates that which of the following may be prescribed? 
    • A. 

      Radiation

    • B. 

      Chemotherapy

    • C. 

      Increased fluid intake

    • D. 

      Serum sodium blood levels

    • E. 

      Decreased oral sodium intake

    • F. 

      Medication that is antagonistic to antidiuretic hormone (ADH)

  • 9. 
    A client with carcinoma of the lung develops the syndrome of inappropriate antidiuretic hormone (SIADH) as a complication of cancer. The nurse anticipates that which of the following may be prescribed? 
    • A. 

      Radiation

    • B. 

      Chemotherapy

    • C. 

      Increased fluid intake

    • D. 

      Serum sodium blood levels

    • E. 

      Decreased oral sodium intake

    • F. 

      Medication that is antagonistic to antidiuretic hormone (ADH)

  • 10. 
    The clinic nurse is assisting to perform a focused data collection process on a client who is complaining of symptoms of a cold. a cough. and lung congestion. Which of the following would the nurse include for this type of data collection? 
    • A. 

      Auscultating lung sounds

    • B. 

      Obtaining the client’s temperature

    • C. 

      Checking the strength of peripheral pulses

    • D. 

      Obtaining information about the client’s respirations

    • E. 

      Performing a musculoskeletal and neurological examination

    • F. 

      Asking the client about a family history of any illness or disease

Back to Top Back to top